Alert archive / Maine / Gale Warnings in 2016
Gale Warning 33, NWS Gray, ME
NWS Gray, ME issued this gale warning at Dec 8, 2016, 3:20 PM EST. It took effect at Dec 9, 2016, 10:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 3:20 PM EST (20:20 UTC)
- In effect from
- Dec 9, 2016, 10:00 AM EST
- Expired
- Dec 9, 2016, 7:36 PM EST
- In force
- 10 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
360 WHUS71 KGYX 082020 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 320 PM EST THU DEC 8 2016 ...WEST NORTHWEST WINDS INCREASE THIS EVENING AND BECOME STRONG FRIDAY... .A COLD FRONT WILL CROSS THE WATERS THIS EVENING WITH A SECONDARY ARCTIC COLD FRONT CROSSING THE WATERS FRIDAY BRINGING STRONG NORTHWEST WINDS. ANZ150-152-154-091030- /O.CAN.KGYX.SC.Y.0101.000000T0000Z-161209T1500Z/ /O.UPG.KGYX.GL.A.0015.161209T1500Z-161210T0600Z/ /O.NEW.KGYX.GL.W.0033.161209T1500Z-161210T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 320 PM EST THU DEC 8 2016 ...GALE WARNING IN EFFECT FROM 10 AM TO 11 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 AM TO 11 PM EST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-091030- /O.EXB.KGYX.SC.Y.0101.000000T0000Z-161210T0400Z/ CASCO BAY- 320 PM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST FRIDAY. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-091030- /O.EXT.KGYX.SC.Y.0101.000000T0000Z-161210T0400Z/ PENOBSCOT BAY- 320 PM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST FRIDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
426 WHUS71 KGYX 090819 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 319 AM EST FRI DEC 9 2016 ANZ150-152-154-092230- /O.CON.KGYX.GL.W.0033.161209T1500Z-161210T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 319 AM EST FRI DEC 9 2016 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-092230- /O.CON.KGYX.SC.Y.0101.000000T0000Z-161210T0400Z/ PENOBSCOT BAY-CASCO BAY- 319 AM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
309 WHUS71 KGYX 091351 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 851 AM EST FRI DEC 9 2016 ANZ151-153-100400- /O.CAN.KGYX.SC.Y.0101.000000T0000Z-161210T0400Z/ /O.NEW.KGYX.SC.Y.0102.161209T1500Z-161210T0400Z/ PENOBSCOT BAY-CASCO BAY- 851 AM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-100400- /O.CON.KGYX.GL.W.0033.161209T1500Z-161210T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 851 AM EST FRI DEC 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
314 WHUS71 KGYX 092024 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 324 PM EST FRI DEC 9 2016 ANZ150-152-154-100400- /O.CON.KGYX.GL.W.0033.000000T0000Z-161210T0400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 324 PM EST FRI DEC 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-100400- /O.CON.KGYX.SC.Y.0102.000000T0000Z-161210T0400Z/ PENOBSCOT BAY-CASCO BAY- 324 PM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
487 WHUS71 KGYX 100036 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 736 PM EST FRI DEC 9 2016 ANZ150-152-154-101100- /O.CAN.KGYX.GL.W.0033.000000T0000Z-161210T0400Z/ /O.NEW.KGYX.SC.Y.0103.161210T0036Z-161210T2100Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 736 PM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-100145- /O.CAN.KGYX.SC.Y.0102.000000T0000Z-161210T0400Z/ PENOBSCOT BAY-CASCO BAY- 736 PM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. A FEW GUSTS TO 25 KNOTS MAY BE POSSIBLE THIS EVENING BUT OVERALL WINDS WILL REMAIN BELOW SMALL CRAFT LEVELS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Dec 8, 8:38 AM EST, 6 hours 42 minutes earlier.
Area forecast discussion, Dec 8, 8:38 AM EST, 6 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
838 AM EST Thu Dec 8 2016
.SYNOPSIS...
A slow moving broad upper trough over the Great Lakes will move
through southern Canada today and Friday, spreading snow showers
into the mountains as it approaches. Ahead of this broad upper
trough, a weak cold front will cross the area later today and
then followed by an arctic cold front through the region on
Friday bringing gusty northwest winds and much colder temperatures
that will continue through the weekend. The next potential storm
system will approach late Sunday night and Monday.
&&
.NEAR TERM /Today/...
Update...First cold front is approaching New England at this
hour...and I have tweaked PoP to start increasing in the mtns
quicker than previous forecast. Lake effect streamers are already
reaching the Green Mtns...and as CAA increases we should see some
of this reach the White Mtns too. Secondary cold front is back
across Lake Superior...and will arrive late this evening with much
colder air.
Previous Discussion:
Areas of early morning fog will dissipate by 12z. Otherwise a
general westerly flow develops today as an upper trof over the
Great Lakes approaches. This will spread orographically induced
snow showers in the mountains with some light accumulations
expected. Elsewhere in the downsloping areas just some clouds can
be expected. Used a blend of models for max temps which should
range from the 30s to lower 40s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight and Friday the snow showers will continue in the
mountains with additional accumulations expected in the more
favored exposed mountain areas to the northwest flow. Elsewhere
downsloping will continue with partly cloudy skies although a few
stray flurries may try to reach southern areas. The broad upper
trof moves thru the region Friday and exits to the east by later
in the day. It will drag an arctic cold front thru the area in the
afternoon so northwest winds will become gusty and temps will be
colder especially later in the afternoon.
Total snow accumulations in the mountains thru Friday will range
from 2-5 inches.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Cold northwest flow will be the rule Friday night and Saturday
with wind chill values in the single digits at most locations,
with those readings below zero in the mountains. Upslope snow
showers will continue in the Whites Friday night.
High pressure moves in Saturday night with very cold low
temperatures expected.
The 00z deterministic runs of the GFS and ECMWF are in better
agreement with the progression of short wave troughs and resultant
winter weather potential Sunday and Monday. Overall, the
consensus is generally for a weak short wave passage late Sunday.
With limited moisture and forcing for ascent, we aren't expecting
much in the way of precipitation Sunday afternoon and evening -
perhaps a period of very light snow or flurries.
Another dampening short wave trough is expected to approach later
Sunday night and Monday allowing to relatively weak low pressure
to pass to the south of New England. The latest 00z runs of the
ECMWF and GFS generally concur with how things will pan out
through Monday with a period of accumulating snow, mainly across
the southern half of the CWA. However, it is worth noting that
uncertainty remains high as many GFS and ECMWF ensemble members
show considerable spread in low pressure timing and track.
Therefore, we expect continued bouncing around in upcoming
deterministic runs over the next day or two until the strength,
track, and speed of short wave troughs can be better resolved and
agreed upon. For example, the 00z deterministic GFS dries us out
Tuesday, but the ECMWF has another short wave trough approaching
with a good shot of snow...while the GFS builds ridging. The
bottom line is a low confidence forecast for the Monday- Wednesday
timeframe as far as any wintry weather impacts go.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Short Term...Variable conditions from VFR to IFR in areas of fog thru
12z this morning. After 12z VFR conditions except MVFR conditions
in the mountains in scattered snow showers thru Fri.
Long Term...VFR conditions are expected Friday night through
Saturday night. Periods of MVFR conditions possible late Sunday
and Sunday evening in some very light snow. IFR conditions will
then be possible on Monday in Snow.
&&
.MARINE...
Short Term...A cold front will cross the waters this afternoon and
in its wake increasing west SCA winds can be expected that will
continue into Friday. During the day Friday the west to northwest
flow will increase further and may reach Gale force winds as an
upper trof moves thru the region, thus a Gale watch remains in
effect for during the day Friday into Friday night.
Long Term...Gale watch remains in effect for Friday night for
potential NW gales. SCA conditions then continue through Saturday
and subside for Sunday and Monday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Friday morning through late Friday night for
ANZ150-152-154.
Small Craft Advisory from 3 PM this afternoon to 10 AM EST
Friday for ANZ150>152-154.
&&
NEAR TERM...LegroHazardous weather outlook, Dec 8, 4:18 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 418 AM EST THU DEC 8 2016 MEZ007>009-NHZ001>003-090930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- 418 AM EST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. MOUNTAIN SNOW SHOWERS WILL CONTINUE TODAY THROUGH FRIDAY NIGHT WITH SEVERAL INCHES OF ACCUMULATION EXPECTED, MAINLY ON WEST TO NORTHWEST FACING SLOPES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF LOW PRESSURE SYSTEMS MAY BRING MEASURABLE SNOWFALL AND POSSIBLY SOME MIXED PRECIPITATION TO THE REGION SUNDAY NIGHT THROUGH WEDNESDAY. HOWEVER CONFIDENCE IS LOW ON TRACK, TIMING, AND TYPES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-153-090930- PENOBSCOT BAY-CASCO BAY- 418 AM EST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-154-090930- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 418 AM EST THU DEC 8 2016 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018>028-NHZ004>015-090930- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 418 AM EST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF LOW PRESSURE SYSTEMS MAY BRING MEASURABLE SNOWFALL AND POSSIBLY SOME MIXED PRECIPITATION TO THE REGION SUNDAY NIGHT THROUGH WEDNESDAY. HOWEVER CONFIDENCE IS LOW ON TRACK, TIMING, AND TYPES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 8, 2:59 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Gray ME
259 PM EST THU DEC 8 2016
MEZ007>009-012>014-NHZ002>005-082100-
Southern Somerset ME-Northern Oxford ME-Northern Franklin ME-
Southern Franklin ME-Southern Oxford ME-Central Somerset ME-
Southern Coos NH-Northern Carroll NH-Southern Grafton NH-
Northern Grafton NH-
259 PM EST THU DEC 8 2016
...Snow squalls will move through the mountains over the next hour...
At 254 PM EST, Doppler radar was tracking a line of heavy snow
showers along an advancing cold front. Briefly heavy snow will drop
visibilities to near zero at times, along with light accumulations
on roadways. Temperatures are also dropping below freezing behind
the cold front, and melting snow may refreeze and create icy roads.
Use caution if traveling through the area. Movement was east at 35
mph.
Locations impacted include...
Skowhegan, Bethel, Rumford, Littleton and Bethlehem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4408 7203 4432 7203 4438 7173 4495 7052
4555 6977 4501 6962 4505 6935 4491 6931
4477 6952 4461 6984 4459 7003 4451 7004
4446 7025 4440 7027 4416 7079 4388 7164
4391 7213
TIME...MOT...LOC 1954Z 270DEG 30KT 4531 6954 4478 7029 4447 7093 4417
7156 4396 7222
LegroThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:41 AM EST | Small Craft Advisory | GYX | 29 hr | |
| Dec 8, 2:59 PM EST | Special Weather Statement | GYX | Franklin, Oxford | 61 min |
| Dec 8, 3:59 PM EST | Special Weather Statement | GYX | Androscoggin, Kennebec, Oxford | 61 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.